MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR? ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number H74939207050470
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned for analysis.Visual inspection revealed that the balloon was not properly folded, indicating it had been subjected to positive pressure.According to mustang specifications, the rated burst pressure for this device is 24 atmospheres.The returned device was connected to an encore inflation unit, and positive pressure was applied.During testing, deionized water was observed leaking from a pinhole in the balloon, located approximately 22 mm distal to the proximal marker band.Visual examination of the marker bands showed no abnormalities.Visual and tactile inspection of the shaft identified multiple kinks, while the tip showed no evidence of damage.
 
Event or Problem Description
Reportable based on the device analysis completed on (b)(6) 2025.It was reported that inflation failure and leakage occurred.The 75% stenosed target lesion was located in the mildly calcified and mildly tortuous forearm, upper limb vessel.A 5.0 x40, 75cm gladiator elite balloon catheter was advanced for dilatation.During the procedure, it was observed that the balloon failed to inflate at a pressure of 16 atmospheres.After withdrawing the balloon from the body and reapplying pressure, a liquid leak was detected.The procedure was completed using with another of the same device.There were no patient complications reported as a result of this event.However, returned device analysis revealed balloon pinhole located approximately 22mm distal from the proximal markerband.

Brand Name
GLADIATOR? ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23447536
Report Number2124215-2025-78716
Device Sequence Number9008450
Product Code LIT
UDI-Device Identifier08714729809678
UDI-Public(01)08714729809678(17)260904(10)32355030
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2026
Device Model NumberH74939207050470
Device Catalogue NumberH74939207050470
Device Lot Number0032355030
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age56 YR
Patient SexMale
Patient Weight65 KG